Ask a doctor

9 Days Post TT/BA, Leg Swollen, Taking 2-3 Day Trip With Lots of Walking, Am I Going to Be Okay?

9 days post op Tummy Tuck/Augment (800 cc). It is hot here, left leg looked swollen-doc told me he didnt think it was a clot-but sent to the ER to be okay-left leg ultrasounded and was okay. I have a long distance trip comming up (9 hours-I plan to take it over 2-3 days and walk on the trip every 2 hours). I'm so scared of clots and I have huge anxiety issues for some reason. I am not taking any of the pain meds anymore but tylonel. I have walked TONS in the past few days. Am I ok?

 

Doctor Answers (3)

Travel and exercise after surgery

+1

I do not encourage patients to travel soon after surgery. I prefer that patients also do not do exertion activity for several weeks after surgery. It is best to ask your surgeon


Manhattan Plastic Surgeon
4.5 out of 5 stars 16 reviews

Travel after tummy tuck

+1
I do not encourage my patients to travel so soon after tummy tuck and certainly not after the TT/augment. You have already been evaluated for a blood clot and travel, even if broken up by walking, is not a good idea. Personally, I would not have scheduled you for surgery in the knowledge that you planned such a long trip and would ask you to reconsider your plans for safety's sake.

Robert L. Kraft, MD
New York Plastic Surgeon
5.0 out of 5 stars 8 reviews

Long trips after surgery

+1

I sense from your post that you are quite worried about clots and whether the ultrasound missed a problem. Canceling a prolonged trip within the first 30 days after surgery is a good idea. Taking an aspirin daily after the early postoperative period after approval of your doctor is a good idea as well.

David Janssen, MD, FACS
Oshkosh Plastic Surgeon
5.0 out of 5 stars 5 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.